# SDR CA090820008

- Difficulty date: August 20, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: K3975
- Condition: Worn
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4381
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR 500 HOUR INSPECTION, NO DETAILS GIVEN. UPON DISASSEMBLY GREASE WAS FOUND ON THE DISTRIBUTOR AND ROTOR GEAR TEETH. THESE SHOULD NOT HAVE ANY GREASE ON THEM AS THEY ARE NYLON GEARS. WHEN THE DISTRIBUTOR BLOCK WAS REMOVED A WEAR RING WAS FOUND ON THE COIL TAB BECAUSE THE TAB HAD BEEN BENT UP ABOVE THE MAG FRAME PARTING SURFACE AND CONTACTED THE END OF THE DISTRIBUTOR GEAR SHAFT. WHEN THE COIL WAS TESTED FOR RESISTANCE THE SECONDARY WINDINGS WERE FOUND TO HAVE AN OPEN CIRCUIT CONDITION. UPON FURTHER EXAMINATION THE COIL WEDGES APPEAR TO HAVE BEEN REUSED (PRY MARKS UNDER THE WEDGE HEADS) INDICATING THAT THIS HAS BEEN A USED COIL INSTALLED IN THE MAG. SLICK REQUIRES REPLACEMENT OF THE INTERNAL MAG PARTS WITH NEW PARTS ONLY. THIS MAG HAS AN SIL REPAIR STICKER ON IT DATED 10/05/07, REF #14174. AN ESTIMATE TO REPAIR HAS BEEN SENT TO THE CUSTOMER. (TC# 20090820008)
